Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 12, 2019, 5:23 AM CST for Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2019, 5:23 AM CST (11:23 UTC)
- Expired
- Feb 12, 2019, 6:00 AM CST
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
121
WFUS54 KLIX 121123
TORLIX
LAC117-MSC109-121200-
/O.NEW.KLIX.TO.W.0004.190212T1123Z-190212T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
523 AM CST TUE FEB 12 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Eastern Washington Parish in southeastern Louisiana...
Northern Pearl River County in southern Mississippi...
* Until 600 AM CST.
* At 522 AM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Varnado, or 10 miles west of
Poplarville, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Poplarville around 535 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3090 8934 3076 8972 3092 8982 3101 8966
3100 8955 3101 8955 3101 8951 3100 8950
3100 8947 3098 8947 3098 8943 3101 8942
3101 8935
TIME...MOT...LOC 1122Z 240DEG 33KT 3088 8971
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$1 follow-up statement
096
WWUS54 KLIX 121152
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
552 AM CST TUE FEB 12 2019
LAC117-MSC109-121200-
/O.EXP.KLIX.TO.W.0004.000000T0000Z-190212T1200Z/
Washington LA-Pearl River MS-
552 AM CST TUE FEB 12 2019
...THE TORNADO WARNING FOR EASTERN WASHINGTON PARISH IN SOUTHEASTERN
LOUISIANA AND NORTHERN PEARL RIVER COUNTIES WILL EXPIRE AT 600 AM
CST...
The tornadic thunderstorm which prompted the warning will move out
of the warned area shortly before 6 am. Therefore, the warning will
be allowed to expire.
LAT...LON 3090 8934 3076 8972 3092 8982 3101 8966
3100 8955 3101 8955 3101 8951 3100 8950
3100 8947 3098 8947 3098 8943 3101 8942
3101 8935
TIME...MOT...LOC 1150Z 240DEG 33KT 3100 8946
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 12, 4:20 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 12, 4:20 AM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
420 AM CST Tue Feb 12 2019
.DISCUSSION...
Showers and thunderstorms are currently ongoing across the
forecast area this morning as a cold front moves into SE LA.
At the moment there has not been much in the way of lightning with
these storms this morning. Everything looks to be sub severe. We
are not expecting severe weather today as this front moves
through. There may be a few strong gusts with these storms but no
major threat of severe weather. Rainfall rates have been anywhere
between a half inch to an inch per hour in heavier convection.
Storm totals for the area could be anywhere between a half in to
an inch and a half. Rain should come to an end this afternoon.
A progressive pattern is expected which will bring a return of
surface high pressure and cooler, drier conditions behind the
front tonight through Thursday. Guidance points to a few waves
moving north of the area on Friday and again late Saturday into
Sunday. Initially we thought the weekend could be dry but this
guidance suggests that there could be a some showers around. Have
added POPs into the forecast for these times. Monday looks like it
could turn out to be the quiet day, but new guidance suggests that
another system could bring big rains to the southeast United
States by Tuesday into Wednesday. Will have to watch this event as
it draws closer. 13/MH
&&
.AVIATION...
Ceilings will remain all over the place from OVC003 to OVC035 until
fropa today. There is a chance that some low level ceilings hang in
over some terminals for much of the day. These should be SCT or
BKN012 for the most part.
&&
.MARINE...
Dense sea fog will remain over most marine areas though at least
10am today. A dense fog advisory for nearshore and protected waters
will remain through that time. The fog should lift due to a cold
front moving through. A small craft advisory will be in effect once
the front moves through. Protected waters should have winds in the
15-20kt range with gusts well into the 20s. Open gulf waters should
have winds of 25kt with some gusts to gale force possible. These
winds should remain elevated into early Wednesday before easing
mainly over the open gulf waters. High pressure moves east allowing
return flow to begin by Wed night into Thursday. The next front may
stall north of the coast by the end of the week allowing southerly
flow to remain until the next cold front moves through Sunday night
or Monday.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: River Flood Warnings
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 38 65 42 / 80 0 0 0
BTR 65 39 66 43 / 60 0 0 0
ASD 67 39 65 44 / 100 0 0 0
MSY 67 45 64 48 / 100 0 0 0
GPT 65 40 64 46 / 100 0 0 0
PQL 67 40 64 44 / 100 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 9 AM CST this morning for LAZ040-
046>050-056>070-072.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ530-532-
534-536-538-550-552-555-557.
Small Craft Advisory from 9 AM this morning to 6 AM CST
Wednesday for GMZ536-538-550-552-555-557-570-572-575-577.
MS...Dense Fog Advisory until 9 AM CST this morning for MSZ080>082.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ532-534-
536-538-550-552-555-557.
Small Craft Advisory from 9 AM this morning to 6 AM CST
Wednesday for GMZ538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Feb 12, 3:52 AM CST, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 352 AM CST Tue Feb 12 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-122200- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 352 AM CST Tue Feb 12 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A cold front will move through the region this morning. A few strong thunderstorms could occur with this front, but severe weather is not anticipated. The main concern would be gusty winds to near 40 mph. A dense fog advisory remains through 9 am today mainly for counties and parishes near and along the coast. A small craft advisory will be in effect by 9 am today possibly ending by 6 am Wednesday. A marine dense fog advisory will remain through 10 am today for nearshore and protected waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Feb 12, 3:22 AM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
322 AM CST TUE FEB 12 2019
MSZ068-069-121000-
Wilkinson-Amite-
322 AM CST TUE FEB 12 2019
...A STRONG THUNDERSTORM WILL AFFECT WILKINSON AND NORTHWESTERN AMITE
COUNTIES...
At 322 AM CST, a strong thunderstorm was located 8 miles northeast of
Black Hawk, or 21 miles southeast of Monterey, moving northeast at 40
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Woodville, Fort Adams, Dolorosa and Crosby.
LAT...LON 3135 9121 3134 9115 3132 9112 3135 9095
3126 9090 3100 9149 3100 9152 3117 9160
3124 9156 3122 9151 3124 9148 3128 9149
3129 9147 3132 9146 3132 9140 3137 9127
3137 9122
TIME...MOT...LOC 0922Z 241DEG 36KT 3120 9151Special weather statement, Feb 12, 5:03 AM CST, 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
503 AM CST TUE FEB 12 2019
MSZ070-071-121145-
Pike-Walthall-
503 AM CST TUE FEB 12 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WALTHALL AND EASTERN
PIKE COUNTIES...
At 503 AM CST, strong thunderstorms were clustered 7 miles east of
Magnolia, or 10 miles southeast of Mccomb, moving northeast at 55
mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Tylertown, Salem and Dexter.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3114 9000 3113 8994 3107 8992 3107 8984
3101 8984 3100 9040 3134 9039 3135 9033
3135 9011
TIME...MOT...LOC 1103Z 245DEG 47KT 3115 9033
MJHSpecial weather statement, Feb 12, 5:19 AM CST, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
519 AM CST TUE FEB 12 2019
LAZ037-039-040-050-071-072-121200-
Washington-Livingston-St. Helena-Northern Tangipahoa-Southern
Tangipahoa-St. Tammany-
519 AM CST TUE FEB 12 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ST. HELENA...
NORTHWESTERN ST. TAMMANY...NORTHEASTERN LIVINGSTON...CENTRAL
TANGIPAHOA AND WEST CENTRAL WASHINGTON PARISHES...
At 518 AM CST, a strong thunderstorm was located 7 miles north of
Livingston, or 14 miles northeast of Denham Springs, moving east at
40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Amite, Amite City, Independence, Roseland, Montpelier, Wilmer,
Natalbany and Tickfaw.
LAT...LON 3092 9031 3060 9021 3050 9083 3069 9087
3071 9085
TIME...MOT...LOC 1118Z 254DEG 33KT 3062 9077Special weather statement, Feb 12, 5:20 AM CST, 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
520 AM CST TUE FEB 12 2019
LAZ039-MSZ077-121200-
Washington-Pearl River-
520 AM CST TUE FEB 12 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON PARISH IN
SOUTHEASTERN LOUISIANA AND NORTHERN PEARL RIVER COUNTIES...
At 520 AM CST, a strong thunderstorm was located near Crossroads, or
10 miles northeast of Bogalusa, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Poplarville and Varnado.
LAT...LON 3093 8935 3077 8976 3090 8984 3101 8970
3100 8955 3101 8955 3101 8951 3100 8950
3100 8947 3098 8947 3098 8943 3101 8942
3101 8935
TIME...MOT...LOC 1120Z 240DEG 35KT 3087 8972The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:05 PM CST | Marine Dense Fog Advisory | LIX | 11 hr | |
| Feb 11, 8:11 PM CST | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, Iberville, Saint Bernard, Saint James, Saint John the Baptist and 1 more | 10 hr |
| Feb 12, 5:19 AM CST | Special Weather Statement | LIX | Tangipahoa | 41 min |
| Feb 12, 7:30 AM CST | Special Weather Statement | LIX | Lafourche, Saint Charles | 30 min |
| Feb 12, 7:50 AM CST | Special Weather Statement | LIX | Orleans | 25 min |
| Feb 12, 8:08 AM CST | Special Marine Warning | LIX | 67 min | |
| Feb 12, 8:11 AM CST | Special Weather Statement | LIX | Jefferson | 34 min |
| Feb 12, 8:22 AM CST | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 23 min |
| Feb 12, 8:39 AM CST | Severe Thunderstorm Warning | LIX | Saint Bernard | 21 min |
| Feb 12, 8:53 AM CST | Special Marine Warning | LIX | 67 min | |
| Feb 12, 9:22 AM CST | Special Marine Warning | LIX | 53 min | |
| Feb 12, 9:50 AM CST | Special Marine Warning | LIX | 55 min | |
| Feb 12, 3:22 AM CST | Special Weather Statement | LIX | Wilkinson | 38 min |
| Feb 12, 5:03 AM CST | Special Weather Statement | LIX | Walthall | 42 min |
| Feb 12, 5:20 AM CST | Special Weather Statement | LIX | Pearl River | 40 min |
| Feb 12, 5:38 AM CST | Special Weather Statement | LIX | Pearl River | 52 min |
Nearby
Tornado Warnings in Louisiana, 2019Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.